Thunderstorm Wind, Crawford
- When
- June 29, 2:20 PM EST
- Where
- Crawford County, Chatfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.950, -82.933
A few large limbs down.
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 29, 1:40 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT WED JUN 29 2005 .SHORT TERM(TODAY-FRIDAY)... CAPE CONTINUES TO BUILD ACROSS THE FCST AREA THIS AFTERNOON AND SHOULD REACH 1500 TO 2000 J/KG WITH DEEP LAYER SHEAR OF 10-20 KNOTS. VISIBLE IMAGERY AND RADAR DATA SHOW THAT CONVECTION IS DEVELOPING FROM JXN SE TO TOL AND MFD. THIS ACTIVITY IS DRIFTING TO THE SOUTHEAST. WATER VAPOR IMAGERY SHOWS A WEAK SHORT WAVE MOVING ACROSS LAKE ERIE WHICH IS SLIGHTLY NORTH OF THE 12Z MODEL RUNS. EXP SIMILAR ACTIVITY AS YESTERDAY WITH SLOW MOVING HEAVY RAIN PRODUCERS WITH SOME HAIL AND DOWNBUST POTENTIAL AS DRY AIR IS IN PLACE AT AND ABOVE 10000 FT. ACTIVITY SHOULD DIMINISH BY SUNSET WITH DIURNAL HEATING ENDING AND THE DEPARTURE OF THE SHORT WAVE. FOR THURSDAY A MORE SIGNIFICANT SHORT WAVE WILL APPROACH THE REGION WITH RATHER UNSTABLE AIR IN PLACE AHEAD OF THE FEATURE. DEEP LAYER SHEAR IS NOT AS HIGH AS PREDICTED FROM YESTERDAYS RUNS BUT MAY REACH 20 TO 30 KNOTS WHICH SHOULD HELP TO BETTER ORGANIZE STORM STRUCTURE AND INCREASE THE LIKELY OF SEVERE WEATHER. THE BEST THREAT APPEARS TO BE IN THE AFTERNOON ACROSS THE WESTERN HALF OF THE CWA. THE ACTIVITY WILL CONTINUE INTO THE EVENING AS THE FROPA APPEARS TO BE DELAYED SLIGHTLY FROM YESTERDAYS RUNS. THE SLOWER FRONT WILL ALLOW MORE SURFACE HEATING AND PERMIT TEMPS TO CLIMB INTO THE 90S IN MANY LOCATIONS. LINGERING PCPN MAY CONT INTO FRIDAY MORNING IN THE EAST BEFORE DRIER AND MORE PLEASANT CONDITIONS MOVE INTO THE REGION. && .LONG TERM (FRI NIGHT THRU WED)... A PLEASANT HOLIDAY WEEKEND IS IN STORE FOR THE REGION AS A RATHER LARGE COOL HIGH PRESSURE AREA BUILDS INTO THE REGION AND THEN TO THE EAST ON MONDAY. A WEAK FRONTAL BOUNDARY MAY DRIFT SOUTH INTO THE REGION TUESDAY AND WEDNESDAY PER HPC THINKING. WE WILL INTRODUCE PCPN ON TUESDAY TO REFLECT THE APPROACH OF THE FRONT. && .AVIATION (18Z-18Z)... UNSETTLED WX PATTERN TO CONTINUE WITH CHC OF TSTMS THIS AFTN AND EVENING. HIGH DEW POINTS WK SFC FLOW WILL CONT MVFR VSBYS OVR NITE. STRONG COLD FRONT TO APPROACH FROM THE WEST ON THURSDAY. NUMEROUS TSTMS THU WITH DAMAGING WINDS AND LARGE HAIL. MUCH COOLER AND DRIER ON FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...BC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EDT WED JUN 29 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 458 AM EDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND INLAND FROM LAKE ERIE. A FEW STORMS MAY CONTAIN LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. AHEAD OF THE COLD FRONT...THERE IS A CHANCE FOR THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND THURSDAY NIGHT. ANY SEVERE STORM MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. MRD
The Cleveland radar (KCLE), 104 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A few large limbs down.
Several trees downed due to thunderstorm winds.
Several trees downed due to thunderstorm winds.
Penny size hail was observed.
A few large limbs down.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459946, 5459944, 5459943, 5459942, 5459947, 5459945.